Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 25, 2019, 9:16 PM CDT for Conecuh County, Escambia County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2019, 9:16 PM CDT (02:16 UTC)
- Expired
- Mar 25, 2019, 10:04 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 9:58 PM CDT | HAIL 1 | Roberts, AL | QUARTER SIZE HAIL REPORTED NEAR ROBERTS AND BOYKIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
182
WUUS54 KMOB 260216
SVRMOB
ALC035-053-260315-
/O.NEW.KMOB.SV.W.0029.190326T0216Z-190326T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
916 PM CDT MON MAR 25 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Escambia County in south central Alabama...
South central Conecuh County in south central Alabama...
* Until 1015 PM CDT.
* At 916 PM CDT, a severe thunderstorm was located 8 miles west of
Castleberry, or 12 miles northwest of Brewton, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brewton, East Brewton and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Mobile.
&&
LAT...LON 3100 8692 3100 8703 3129 8722 3133 8716
3111 8679
TIME...MOT...LOC 0216Z 317DEG 17KT 3128 8716
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
129
WWUS54 KMOB 260233
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
933 PM CDT MON MAR 25 2019
ALC035-260243-
/O.CAN.KMOB.SV.W.0029.000000T0000Z-190326T0315Z/
Conecuh AL-
933 PM CDT MON MAR 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CONECUH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3100 8699 3123 8715 3124 8701 3111 8679
3100 8692
TIME...MOT...LOC 0233Z 321DEG 29KT 3117 8699
$$
ALC053-260315-
/O.CON.KMOB.SV.W.0029.000000T0000Z-190326T0315Z/
Escambia AL-
933 PM CDT MON MAR 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EASTERN ESCAMBIA COUNTY...
At 933 PM CDT, a severe thunderstorm was located 6 miles northeast of
Brewton, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Escambia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Mobile.
&&
LAT...LON 3100 8699 3123 8715 3124 8701 3111 8679
3100 8692
TIME...MOT...LOC 0233Z 321DEG 29KT 3117 8699
HAIL...1.00IN
WIND...60MPH
$$662 WWUS54 KMOB 260253 SVSMOB Severe Weather Statement National Weather Service Mobile AL 953 PM CDT MON MAR 25 2019 ALC053-260315- /O.CON.KMOB.SV.W.0029.000000T0000Z-190326T0315Z/ Escambia AL- 953 PM CDT MON MAR 25 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR SOUTHEASTERN ESCAMBIA COUNTY... At 953 PM CDT, a severe thunderstorm was located 8 miles east of East Brewton, or 9 miles east of Brewton, moving southeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southeastern Escambia County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Mobile. && LAT...LON 3102 8689 3115 8696 3117 8690 3111 8679 TIME...MOT...LOC 0253Z 317DEG 17KT 3110 8691 HAIL...1.00IN WIND...<50MPH $$
312
WWUS54 KMOB 260304
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1004 PM CDT MON MAR 25 2019
ALC053-260314-
/O.CAN.KMOB.SV.W.0029.000000T0000Z-190326T0315Z/
Escambia AL-
1004 PM CDT MON MAR 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESCAMBIA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mobile.
LAT...LON 3102 8689 3115 8696 3117 8690 3111 8679
TIME...MOT...LOC 0303Z 317DEG 17KT 3106 8687
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:16 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 25, 9:16 PM CDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 916 PM CDT Mon Mar 25 2019 .DISCUSSION...See updated information for land areas below. && .UPDATE...Clusters of convection has been steadily moving southeast over the heart of the forecast area this evening. Some of the storms were strong to locally severe, with history of producing nickel to quarter size hail respectively. Any severe storms late this evening look to be isolated with the main threat being hail up to around a quarter size or so. Given the isolated coverage, severe thunderstorm watch 34 has been allowed to expire at 9 PM and headlines have been removed from zones. /10 && .PREV DISCUSSION... /issued 625 PM CDT Mon Mar 25 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Isolated to scattered convection was dropping southeast across central and western Alabama this evening. Main impacts from convection appear to be over the far northern zones this evening. Front makes passage this evening bringing wind shift. Scattered to perhaps broken cigs ranging from 3 to 5 kft. Could see cigs down to MVFR categories by daybreak Tuesday. /10 PREV DISCUSSION... /issued 502 PM CDT Mon Mar 25 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Radar is showing isolated convective clusters dropping southeast over central and western Alabama just north of our far northern zones. Some of these storms have a history of producing damaging winds and hail up to nickel to quarter size. Considering convective trends and potential for isolated severe storms to bring impacts this evening, the storm prediction center has issued severe thunderstorm watch 34 in effect thru 9 PM CDT for much of the interior. Zones have been updated to reflect watch headlines. /10 PREV DISCUSSION... /issued 337 PM CDT Mon Mar 25 2019/ NEAR TERM /Now Through Tuesday/....A cold front which has been approaching from the west this afternoon will advance to just west of the I-65 corridor by early this evening, then continues through the remainder of the area during the rest of the evening. Isolated to scattered convection is expected at the beginning of the period along/ahead of the front, coincident with MLCAPE values around 500 J/kg, which then diminishes early this evening with dry conditions prevailing later this evening as instability dissipates. While shear values will be low, dry air will be present aloft with wet bulb zero values near 9 kft. This environment will maintain a low end (primarily Marginal Risk) potential for severe storm development through the early hours (until approximately 8 PM) with the main threats from any severe storms that develop being wind gusts to 60 mph and hail up to quarter size. /29 SHORT TERM /Tuesday night Through Thursday night/...By late tonight and early Tue the first of two mid level short wave trofs will shift east of the forecast area followed by another vigorous mid level impulse shifting SE from the mid MS river valley to the north central gulf coast and forecast area through Tues night. With the lack of sufficient moisture in the boundary layer no significant precip is expected with this second round of forcing Tue afternoon through early Wed with maybe an isolated shower or two forming over extreme northeastern sections of the forecast area generally around midnight Tue night. With this pattern most clouds will begin to clear by after sunrise on Tue and continue through midday followed by better cloudiness in the low to mid levels generally moving in from the northwest Tue afternoon and early Tue night before exiting to the east southeast late Tue night into early wed as the second mid level system shifts east of the forecast area by 12z Wed. For Wed through Thu night a sharp mid to upper ridge of high pressure will shift east over the north central gulf coast region leading to mostly clear skies with lower humidity levels. Surface temps will be cooler than seasonal norms on Tue and Tue night then slowly rebound to near seasonal levels through Thu night. LONG TERM /Friday Through Monday/...By early Fri the upper ridge will begin to shift east of the forecast area in response to a weak mid level short wave tracking eastward over the northern gulf states. Most of the longer range guidance continues to show little to no significant precip with this weak system Fri through early Sat. By late Sat into Sun better rain chances can be expected in response to a much deeper long wave trof and surface cold front approaching from the west. With plenty of mid level forcing for most locations along the northern gulf coast, sufficient moisture in the boundary layer due to a deeper onshore flow by the weekend combined with moderate instability near the surface better coverage of showers and thunderstorms can be expected. With the better instability combined with increased directional shear by late Sat into Sat night the threat for a few strong thunderstorms will be possible. As a result this system will have to monitored closely later in the week. By midday Sun the surface cold front will move across the region with plenty of residual moisture mostly in the form of low stratus in the wake front Sun afternoon and Sun night. The main upper trof axis will eventually clear the region to the east on Mon leading to mostly sunny skies with cooler temps Mon and Mon night. 32/ee MARINE...A moderate southwesterly flow will continue over the marine area through this evening ahead of a cold front approaching from the northwest. A moderate northerly flow is expected in the wake of the front late tonight through Tue increasing Tue night into early Wed as cooler air continues to move south across much of the northern Gulf. A light to moderate east to southeast wind flow is expected late in the week as a broad surface ridge of high pressure to the north shifts east to the eastern seaboard. With this pattern small craft will have to exercise caution late tonight and through early Wed mostly over the open gulf waters out to 60 nm including the lower end of Mobile Bay and the MS Sound east of Pascagoula. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 25, 12:14 PM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1214 PM CDT Mon Mar 25 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261715- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1214 PM CDT Mon Mar 25 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. From mid afternoon through the early evening, there is a slight risk of severe storms along and north of a line from Greenville to Grove Hill to Butler, Alabama. A Marginal risk of severe storms continues elsewhere. Any severe storms that develop will produce winds up to 60 mph and hail up to quarter size. There is a moderate risk of rip currents along area beaches beginning tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A moderate risk of rip currents continues along area beaches through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-261715- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1214 PM CDT Mon Mar 25 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. A moderate offshore flow developing tonight may bring hazards to smaller marine craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A moderate offshore flow continues through Wednesday and may bring hazards to smaller marine craft.
In the hours before
Local storm report, Mar 25, 8:23 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
823 PM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 4 NNW ROBERTS 31.13N 86.92W
03/25/2019 E0.88 INCH ESCAMBIA AL BROADCAST MEDIA
PICTURE REPORT VIA SOCIAL MEDIA WITH NICKLE
SIZED HAIL POSSIBLY UP TO QUARTER. TIME
ESTIMATED BY RADAR.
&&
BBSpecial weather statement, Mar 25, 8:30 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Mobile AL 830 PM CDT MON MAR 25 2019 ALZ057-058-060-260215- Butler AL-Covington AL-Crenshaw AL- 830 PM CDT MON MAR 25 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 915 PM CDT... At 830 PM CDT, the strong thunderstorm was located over Georgiana, or 15 miles south of Greenville, moving southeast at 40 mph. Nickel size hail and winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Opp, Georgiana, McKenzie, Dozier and Gantt. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central Alabama. LAT...LON 3159 8680 3171 8674 3153 8619 3124 8620 TIME...MOT...LOC 0130Z 297DEG 35KT 3162 8670
Local storm report, Mar 25, 8:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
837 PM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 WSW GROVE HILL 31.70N 87.80W
03/25/2019 E1.00 INCH CLARKE AL TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL.
REPORT VIA SPOTTER NETWORK AND TIME
ESTIMATED BY RADAR.
&&
BBLocal storm report, Mar 25, 8:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
851 PM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL FRISCO CITY 31.43N 87.40W
03/25/2019 E0.70 INCH MONROE AL BROADCAST MEDIA
PICTURE REPORT VIA SOCIAL MEDIA OF DIME
SIZED HAIL. TIME ESTIMATED BY RADAR.
&&
BBSpecial weather statement, Mar 25, 8:57 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
857 PM CDT MON MAR 25 2019
ALZ056-059-260300-
Conecuh AL-Escambia AL-
857 PM CDT MON MAR 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND SOUTHERN CONECUH COUNTIES UNTIL 1000 PM CDT...
At 857 PM CDT, the strong thunderstorm was located 5 miles southeast
of Repton, or 13 miles southeast of Frisco City, moving southeast at
40 mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Castleberry and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Alabama.
LAT...LON 3100 8691 3133 8734 3144 8721 3121 8670
3100 8670
TIME...MOT...LOC 0157Z 303DEG 35KT 3134 8719Local storm report, Mar 25, 8:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
859 PM CDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL 2 N EXCEL 31.46N 87.35W
03/25/2019 E1.00 INCH MONROE AL BROADCAST MEDIA
MULTIPLE REPORTS OF QUARTER SIZED HAIL NEAR
FRISCO CITY, EXCEL, AND THE MONROE COUNTY
AIRPORT. REPORT VIA SOCIAL MEDIA.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:07 PM CDT | Special Weather Statement | MOB | Wilcox | 38 min |
| Mar 25, 7:31 PM CDT | Special Weather Statement | MOB | Clarke | 44 min |
| Mar 25, 7:34 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 41 min |
| Mar 25, 7:50 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Mar 25, 7:59 PM CDT | Special Weather Statement | MOB | Covington | 16 min |
| Mar 25, 8:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe | 48 min |
| Mar 25, 8:30 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Mar 25, 8:57 PM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Mar 26, 10:43 AM CDT | Small Craft Advisory | MOB | 23 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.